Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have tremors in both hands. Took Ciplar 10. Hyperthyroid test done. Is it curable? What test should be done?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 37 Questions
Hi Dr, I have tremors in my both the hands, I had consulted a neurologist in AIMS hospital and he offered to me to have Ciplar 10 for 10 days which had no effect. and then he said that it is going to be like that only,
and he just encouraged me to go for Hyperthyroid test which I went through but the result came in normal

I don't get tremors when my hands are at rest, but when I hold something it shakes,
I have also observed that whenever I get nervous, the tremor is even more bad

Initially it was not noticeable but it is noticeable now,
I eat bananas as I read in an article that it has neuro transmitters and it controls the blood flow,

When asked the Neurologist from AIMS hospital, he said that he can prescribe many other medicines but it will have side effects, My right hand has is more shaky than my left hand.

If it can not be cured than at least prescribe the medicines which has less side effects and can help me to reduce it or tell me if I need to go under any test.

Please help me

Posted Mon, 20 Aug 2012 in Brain and Spine
Answered by Dr. Neeraj Baheti 37 minutes later
You have Essential Tremor. Anyone in your family has tremors?
you said you took 10 mg for 10 days only? Currently are you on some medications?
Ciplar (Propranolol) needs to increased to higher dose star with Ciplar 40 mg and slowly hike to twice/thrice daily in consultation with your neurologist and ruling out other contraindications.
I think this should be enough and should work fine. If at all needed Clonazepam/ Mysoline can be added later.

Best wishes,
Dr. Neeraj Baheti
Above answer was peer-reviewed by
Follow-up: Have tremors in both hands. Took Ciplar 10. Hyperthyroid test done. Is it curable? What test should be done? 2 hours later
Hi Dr,

Please let me know if its curable and If I go with the medicines that you have suggested, will it cure or reduce the issue or will I have to continue to take the medicine as long as I live, because the other neurologist clarified that the effect of ciplar 10 or 20 is temporary and

none of my family members had ever suffered with this issue.

I would also like to know if I can consume health drinks that could help me reducing this

Please also suggest If I can take Milk or curd as in an article that I read it recommended that Dairy products tend to increase the tremor,

Please also suggest how can I reduce tremor Naturally I mean the dos and dont's for taking Diet.

I have a keen interest in resolving this issue by maintaining my Diet than taking pills which can have side effects,

Request you to prescribe something


Answered by Dr. Neeraj Baheti 34 minutes later
See these medications control the tremors. There is no medication which will cure it.
Health drink, diet supplement, nutrients wont help.
Just stay relax; for stress and anxiety increases the severity of tremors. In day to day if you remain relaxed, the severity of tremors will go down. Consider joining Yoga/Relaxation therapy.

Best Wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor